MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6JR35
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Still image evaluation summary: one still image was provided of the shaft of a guide catheter.A torsional kink was visible on the shaft of the catheter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one 6 french launcher guide catheter to treat a lesion.There was no damage noted to the packaging.The device was removed from packaging per ifu with no issues noted.Excessive force was not used during insertion/delivery.It was reported that the catheter kinked while in the patient.The device was not excessively torqued or excessive force was not used.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: one 6fr launcher guide catheter received for analysis.The shaft of the catheter was flattened and kinked from 40cm to the 44cm, distal to the strain relief.There was also evidence of a torsional kink at this location.An additional kink was noted at 46cm distal to the strain relief.No damage was noted to the distal tip.The id of the catheter and shaft od measurements were within specifications.It was not possible to load a 0.035inch guidewire through the lumen due to the deformation on the catheter.No other damage was noted to the remainder of the device.Additional information: device lot details updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key11633365
Report Number1220452-2021-00014
Device Sequence Number14367073
Product Code DQY
UDI-Device Identifier00613994817723
UDI-Public00613994817723
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberLA6JR35
Device Catalogue NumberLA6JR35
Device Lot Number0010252540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1